MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT CLEAR LIGATOR 5 BAND; STEIGMANN-GOFF ENDOSCOPIC LIGATOR

CONSOLIDATED MEDICAL EQUIPMENT CLEAR LIGATOR 5 BAND; STEIGMANN-GOFF ENDOSCOPIC LIGATOR
Model Number 000221
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint is inconclusive.The device will not be returned for evaluation and no photographic evidence has been provided.Therefore, the reported issue cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 1 complaint regarding 2 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; ligation bands may be difficult to apply to small varices.It is recommended that reuse of the overtube be limited to no more than twenty-five (25) uses, even when recommended cleaning and disinfection instructions are followed.Performance characteristics may deteriorate beyond the recommended number of uses.A determination for further investigation has been initiated.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed representative reported on behalf of the facility that the 000221, clear ligator 5 band kit, broke during an egd on (b)(6) 2019.He reported that the doctor was doing esophageal banding and the band broke off and he had to fish out with a net.The procedure was completed using another of the same product.There was no reported delay in procedure.There was no patient injury reported, although the band almost went into the patient's lung.This report is being raised as device malfunction with potential for injury upon reoccurrence.

Brand Name
CLEAR LIGATOR 5 BAND
Common Device Name
STEIGMANN-GOFF ENDOSCOPIC LIGATOR
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
31136
MX  31136
MDR Report Key8636061
Report Number3007305485-2019-00183
Device Sequence Number2386785
Product Code MND
UDI-Device Identifier10653405053651
UDI-Public(01)10653405053651(17)210307(10)201903084
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K940661
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2021
Device Model Number000221
Device Catalogue Number000221
Device Lot Number201903084
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2019
Initial Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1